Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 61, NWS Memphis, TN

April 4, 2001Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 1:27 PM CDT for Lee County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 4, 2001, 1:27 PM CDT (18:27 UTC)
Expired
Apr 4, 2001, 1:45 PM CDT
In force
18 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lee County, MS

What was reported inside it

TimeReportWhereRemark
Apr 4, 1:30 PM CDTHail 0.75Saltillo, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2589 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 041829 CCA
SVRMEM

MSC081-041845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 145 PM CDT.

* AT 125 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SALTILLO...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 145 PM CDT INCLUDE...
  EGGVILLE... 

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SEREVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3448 8868 3432 8876 3424 8854 3445 8853

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:55 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 4, 11:55 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT WED APR 4 2001

ANALYSIS INDICATES THE SURFACE FRONT JUST S OF THE TN/MS BORDER. AN
OUTFLOW BOUNDARY FROM THE DEPARTING MCS HAS MERGED WITH THE FRONT
AND WILL BE THE FOCUS AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT.

HAVE ALREADY UPDATED THE ZONES A FEW TIMES THIS MORNING TO ADJUST
THUNDERSTORM POPS. EXPECT ENOUGH CLOUDS THIS AFTERNOON TO KEEP THE
STORMS UNDER CONTROL. WILL CONTINUE TO MONITOR THE TRENDS.

.MEG...NONE.

012

In the hours before

Special weather statement, Apr 4, 11:00 AM CDT, 2 hours 27 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT WED APR 4 2001

...SEVERE THUNDERSTORM WATCH EXPIRING...

THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR A PART OF
EAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI IS NOW
EXPIRING.

STAY TUNED FOR THE LATEST WEATHER INFORMATION.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningMEGMonroe40 min
Apr 4, 12:51 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss39 min
Apr 4, 1:46 PM CDTSevere Thunderstorm WarningMEGItawamba29 min
Apr 4, 1:57 PM CDTSevere Thunderstorm WarningMEGChickasaw33 min
Apr 4, 2:23 PM CDTSevere Thunderstorm WarningMEGMonroe47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.